19yr special needs son on Keppra w/side effects

Scarlett - posted on 09/09/2013 ( 2 moms have responded )

4

0

0

Our son has been on Keppra since Nov '12 and has only had 2 seizures since being on the medication but. He has a developmental delay, cannot talk and it's very hard to know how the meds are making him feel. He used to be a very happy young man, laughing, easy going and now his whole personality has changed. He gets very agitated, very nervous when you call his name and is always wringing his hands. I've tried B6, is there anything that you Mom's can suggest so that my son can somewhat be back to normal? this is the only seizure medication that has worked for him and he's had seizures his whole life. Thanks!

2 Comments

View replies by

Scarlett - posted on 09/10/2013

4

0

0

Thank you Lacye.... I actually decreased the dosage myself without asking him months ago and still the same thing. I did give him 200mg of B6 this morning before he went to school so i'm anxious to see what his teacher said about his behavior today. It's so hard and sad to know the right thing to do. Ours is trial and error with him because, again he doesn't verbally communicate. Any advice is helpful and I will check out the website. Thanks again. :)

Lacye - posted on 09/09/2013

889

0

221

Here is a website that I found that gives the known side effects of Keppra. Being aggressive and anxiety is on there.

http://www.drugs.com/sfx/keppra-side-eff...

I can sympathize with you on Keppra being the only thing that is keeping the seizures away, my 7 month old is also on Keppra for having seizures. Talk to his doctor about his behavior and what you can do for it. What they might have to do is change his dosage and it might help.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms